Monday, February 27, 2006

Will Wonders Never Cease

For years I've been a thorn in the side of anyone who's had the misfortune of sitting near me. They may not even know me... but give them a few minutes and they certainly will be aware of me. It's not for lack of hygiene, ostentatious apparel, or objectionable language. Rather it's the slow and steady tremor that begins to shake any proximate desk, table, chair, seat or pew. Sometimes it takes people a little while to identify the cause, but it really doesn't matter if they ever pinpoint it or not. There's nothing they could do about it anyway. My fidgety, bouncing leg will not be stopped. It's not that I haven't tried. In spite of gruelling determination on my part, it's clearly proven itself to be a lost cause. As those closest to me will attest, five minutes after I've receive 'cease and desist' glare or even a polite request, the cycle will invariably start all over again.

Why? I have no clue. I'm not a drummer, and I don't think I really fit the A.D.H.D. bill. It's just something I've always done. I had actually come to terms with it as one of my defining character traits... until now. Hope truly cometh in the morning. I was watching T.V. on Saturday at around 10am when it aired. An ad for Requip, "the only FDA-approved medication for the treatment of moderate-to-severe primary Restless Legs Syndrome."

Admittedly, I'm self-diagnosing myself here, but RLS is described as
"a neurological movement condition characterized by a strong, compelling urge to move the legs, often accompanied by leg twitching," and that sounds pretty on the mark. If there's medication for this, I think I'm game. Especially considering that the tips for managing RLS include reducing both caffeine intake and stress; I'm clearly better off with the medication as I try to finish out law school... and just think how I would be redeemed in the eyes of classmates, colleagues, and even ward members! The only listed side effect seems to be drowsiness, but I figure it can't be any worse than my International Arbitration class. Oddly, the real downside for me would be if it actually worked. Without my shaking leg, I'd have nothing to distract people from my incessant sniffling.

15 comments:

Mind Spewer said...

What are the side-effects? Hopefully it won't make any other part of your body shake uncontrolably.

Mind Spewer said...

BA remember the time that Marc was late for the LSAT practice test and you let him have it?

BA said...
This comment has been removed by a blog administrator.
BA said...

Okay, here's the story that Marc is waiting for. Marc and I have had a few memorable, public melt-downs but none (including the boxing match at Carol's and the push fight at Rage) will come close to the fury that consumed my body during the Political Science 200 final. As a law student you could say I've taken some difficult classes, but Pl Sc 200 is up there with the worst.

Our class was in the rustic Maser Building where all the desks are connected in rows. Both Marc and I were rather stressed for this final and as we started taking it I thought there was an earthquake until I looked over two or three seats down and saw marc bouncing his leg and shaking the whole row. I told him to stop a few times and he would try for a second. Finally he said, you're the one who sat by me. I lost it right there on the Lord's University's Campus and tore into him, f-words flying freely. I remember saying, "If you're so OCD then why don't you concentrate on not shaking your leg!" It didn't work.

Man, remembering that test really made me hate you again Marc.

Marc said...

Thanks Brian. You never pass up the opportunity to bring up that story... do you? I have to admit though, it did go over pretty well at my wedding dinner.

BA said...

I guess what I'm trying to say is that although I am not a medical doctor I can say with a significant amount of confidence that you are indeed a prime candidate for medication.

M.S. Of course I remember that other time I dropped the F-bomb at the hallowed grounds of the Coug. Funny how most of the stories involve me swearing at Marc.

tigerfoxbear said...

That was a great blog marc, one of the best one's you've put up in a while. I too shake my leg, but I don't think my disease has gotten as bad as yours.

melbo said...

Restlessness and sniffling are also syptoms of heavy cocaine use. But quitting will be a lot easier after finals. Besides, I don't even notice anymore.
And MS, would that really be so bad..?

melbo said...

Marc-you mean our wedding roast?

Marc said...

Melbo
- I wouldn't quite call it "our" roast... I was the only one "roasted"
- You don't notice anymore? Is that why you're always trying to coax my
leg into a restful state at Church?

BA
- If only there were space enough to include all of our cherished moments together... Remember how you went ballistic on me for continually failing to wake up on time back when we went running in D.C.?

BA said...

Oh man, I could write a book about all the times you've disappointed me. J/k, there'd be a bigger book about all the times you came through in the clutch for me. You want to get a room?

Marc said...

Sure. Melbo can hook us up with a Friends and Family Marriott rate.

Gargantus said...

Is one of the side affect lymphoma? If it is, don't try the meds...

woo said...

There's medication for sniffing as well, as I have been offered it several times.

Marc said...

What have you been offered? I went and saw an ENT and whatever he gave me didn't work for shit... I could use more suggestions.